Metformin does not list hyperpigmentation (darkening of the skin) as a side effect of this drug. But hormonal dysfunction can cause this, as can other medications. I will refer your question to a couple of DC friends I know because I note that quite a few people have asked this question on other site.
Hi, it is extremeley unlikely, as Emeraldgirl has stated, it is probably due to to another cause/another medication possibly. Birth control pills can cause this, would this be relevant to you? Latest statistics show: On Oct, 5, 2013: 88,866 people reported to have side effects when taking Metformin. Among them, 16 people (0.02%) have Skin Hyperpigmentation.
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Metformin - for the last three months I have been taking one tablet a day for my type 2 diabetes in?
Updated 31 May 2013 • 1 answer
Updated 13 Feb 2018 • 6 answers
Updated 28 May 2015 • 2 answers
Updated 1 Jul 2015 • 1 answer
Updated 14 Mar 2017 • 1 answer